MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ BONE TIP (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ BONE TIP (5 PACK)
Model Number C7420S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cusa clarity 23khz bone tip (c7420s) broke during a spinal cord tumor surgery, and it was noted that there was a crack in the flue around the tip.All the broken parts were recovered and it did not result in a health hazard to the patient.Another product was used for the procedure.No information of surgical delay was available.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Cusa clarity 23khz bone tip (c7420s) was returned for evaluation: failure analysis: evaluation of the returned tip confirmed that it was in fact fractured.The angle of the fracture is indicative of excessive lateral loading, which is warned against in the cusa clarity ifu.Root cause: the angle of the fracture is indicative of excessive lateral loading, which is warned against in the cusa clarity ifu, where it states "avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage." based on this evaluation, root cause determination, and risk assessment, no further action or investigation is planned.
 
Additional Manufacturer Narrative
Cusa clarity 23khz bone tip (5 pack) (c7420s) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.The complaint description states that the flue cracked around the tip during use; therefore, not an out of the box condition.A possible root cause for this could be related to excessive lateral loading of the tip.The following warning can be found in the cusa clarity user guide: avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY 23KHZ BONE TIP (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15562701
Report Number3006697299-2022-00133
Device Sequence Number6576048
Product Code LFL
UDI-Device Identifier10381780466178
UDI-Public10381780466178
Combination Product (Y/N)N
PMA/510(K) Number
K182809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC7420S
Device Catalogue NumberC7420S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/12/2022
11/18/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date10/17/2022
12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown